Alert archive / Michigan / Frost Advisories in 2022
Frost Advisory 4, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at May 24, 2022, 3:20 PM EDT for 5 counties in Michigan. It took effect at May 25, 2022, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2022, 3:20 PM EDT (19:20 UTC)
- In effect from
- May 25, 2022, 2:00 AM EDT
- Expired
- May 25, 2022, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Montmorency County, MI, Oscoda County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 74 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WWUS73 KAPX 241920 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 320 PM EDT Tue May 24 2022 MIZ018-023-024-029-030-250330- /O.NEW.KAPX.FR.Y.0004.220525T0600Z-220525T1200Z/ Presque Isle-Montmorency-Alpena-Oscoda-Alcona- Including the cities of Rogers City, Atlanta, Alpena, Mio, and Harrisville 320 PM EDT Tue May 24 2022 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Presque Isle, Montmorency, Alpena, Oscoda and Alcona Counties. * WHEN...From 2 AM to 8 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
957 WWUS73 KAPX 250206 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 1006 PM EDT Tue May 24 2022 MIZ018-023-024-029-030-251200- /O.CON.KAPX.FR.Y.0004.220525T0600Z-220525T1200Z/ Presque Isle-Montmorency-Alpena-Oscoda-Alcona- Including the cities of Rogers City, Atlanta, Alpena, Mio, and Harrisville 1006 PM EDT Tue May 24 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Oscoda, Montmorency, Alpena, Presque Isle and Alcona Counties. * WHEN...From 2 AM to 8 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at May 24, 3:18 PM EDT, 2 minutes earlier.
Area forecast discussion, May 24, 3:18 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
318 PM EDT Tue May 24 2022
.NEAR TERM...(Through Tonight)
Issued at 248 PM EDT Tue May 24 2022
...Limited Frost...
High Impact Weather Potential...Areas of Frost in NE Lower
Michigan.
Pattern Synopsis/Forecast...High Pressure over the Upper Great
Lakes will slowly move east tonight. The winds will continue to be
light over most of the region. Clear skies are expected over NE
Lower through most of the night, while the SW portion of the
forecast area begins to cloud up overnight with the incoming storm
on Wednesday.
Primary Forecast Concerns...Frost is expected for NE Lower, but
more areas could have some frost if the clouds delay coming in
overnight.
&&
.SHORT TERM...(Wednesday through Friday)
Issued at 248 PM EDT Tue May 24 2022
...Rainy with Thunderstorms Possible...
High Impact Weather Potential...Heavy rain possible later Wednesday
into Thursday.
Our well advertised short wave of interest is now evident on water
vapor imagery across the Texas and Oklahoma Panhandles. The parent
trough associated with this feature will track slowly east northeast
over the next few days. A couple of waves of energy emulating out of
this trough will track northeast into the western Great Lakes (one
Wednesday and one Thursday). This will lead to at least a couple of
rounds of rain. The first wave will arrive later Wednesday into
Wednesday evening. Rain will start mainly in the afternoon after the
atmosphere is able to overcome the initial dry easterly surface
flow. The second round of rain is expected to move in during the day
Thursday and last into Thursday night. In addition, there could be a
few embedded thunderstorms with locally heavy rainfall possible. The
prospects of severe storms appear rather low with little appreciable
instability in evidence (perhaps a few hundred J/Kg of 0-1 Km mixed
layer cape Wednesday night). Rainfall amounts across the entirety of
this system (through Thursday night) should generally average
between a half and one inch but some spots will likely see higher
amounts of an inch and a half to perhaps two inches. The flooding
potential is low as the dry ground from the lack of rainfall this
month should soak up the moisture. Rain is for the most part
expected to exit the region early Friday but it may linger into the
morning across eastern counties. Highs Wednesday and Friday in the
low and mid 60s with mid 60s to mid 70s in between on Thursday.
&&
.LONG TERM...(Friday night through Tuesday)
Issued at 248 PM EDT Tue May 24 2022
...Warming Temperatures with Small Shower Chances...
High Impact Weather Potential...Low for now.
It's shaping up to a very nice Memorial Day weekend overall. Upper
level heights increase Friday night with continued height rises into
early Sunday afternoon until the ridge axis passes over the forecast
area. An upper level trough scrapes by to our northwest Monday with
building heights expected Tuesday. The bottom line to all this is
for much warmer temperatures across northern Michigan for a few
days. Highs mainly in the 70s Saturday, 70s to low 80s Sunday then
the 80s will likely be fairly common Monday and Tuesday across
northern lower (perhaps even a couple spots with 90 degree
readings). There will only be small rain chances for the first half
of the weekend followed by perhaps slightly better rain chances
later Sunday into Monday. Much if not all of the weekend is expected
to be rain free.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 138 PM EDT Tue May 24 2022
VFR conditions are expected through the next 24 hours, just prior
to the rain moving on on Wednesday afternoon. MVFR to IFR
conditions aren't expect until after 18z/24.
&&
.MARINE...
Issued at 248 PM EDT Tue May 24 2022
High Pressure will keep winds light overnight in the Upper Great
Lakes. On Wednesday, the high retreats to the east, and the storm
to the southwest moves into the region. The pressure gradient
will tighten, and the winds will strengthen. Gusts by the
afternoon will be small craft criteria, and last into the evening.
thursday morning the winds will begin to diminish through and will
continue to diminish through Thursday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY from 2 AM to 8 AM EDT Wednesday for MIZ018-023-
024-029-030.
LH...NONE.
LM...NONE.
LS...NONE.
&&
NEAR TERM...JSL
SHORT TERM...AJS
LONG TERM...AJS
AVIATION...JSL
MARINE...JSLHazardous weather outlook, May 24, 12:17 PM EDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1217 PM EDT Tue May 24 2022 MIZ016>018-020>036-041-042-086>088-095>099-251200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1217 PM EDT Tue May 24 2022 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. Frost is possible across part of northeast lower Michigan again tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms and locally heavy rain are possible Wednesday afternoon through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-251200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1217 PM EDT Tue May 24 2022 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible Wednesday afternoon through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. JZ/JSL
Nearby
Frost Advisories in Michigan, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.